MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418164730
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a presidio 18 coil ((b)(4), c29738) was difficult to position in the splenic artery aneurysm and the sheath introducer was damaged during attempt to re-sheath, and a presidio 18 ((b)(4)/ c15917) loop protruded into the parent vessel and could not be re-sheathed.Lot c29738 was attempted to be place in the aneurysm, but it kicked back strongly.Therefore, the physician tried to re-sheath the coil, but the sheath introducer became damaged and could not re-sheath the coil.The coil was replaced with another one.Lot c15917 was used for the 3rd coil, but the loop was out of the mother vessel from the neck and the coil could not be placed.Therefore, the physician tried to re-sheath, the coil, but the coil was could not be re-sheathed.It was replaced with another one.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.It was reported that only lot c29738 was available for investigation.No further information was available.
 
Additional Manufacturer Narrative
Conclusion: the presidio product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The coil protrusion from the aneurysm and the re-sheathing issue could not be confirmed without product return for analysis.The root cause of the events could not be confirmed; however, procedural/handling factors may have contributed to the events.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the events was related to a manufacturing issues, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 18 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6828719
Report Number2954740-2017-00245
Device Sequence Number13624314
Product Code HCG
UDI-Device Identifier00878528003281
UDI-Public(01)00878528003281(17)180220(10)C15917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2018
Device Catalogue NumberPC418164730
Device Lot NumberC15917
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date10/25/2017
Patient Sequence Number1